Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Under anesthesia. Rattling chest, sore throat. Taking Levequin. History of tonsil stone. Any ideas?

I was under IV- anesthesia 6 days ago & woke up to a rattling chest & crazy sore throat & have been unable to speak since. They applied lots of pressure to the area near my tonsils ( which my husband noticed was red when I came out). The surgeon said this is where the nurse anesthetist held my head with his fingers. I have been on Levequin for 5 days & still have symptoms. About 8 months ago, I had a tonsil stone & after seeing an ENT , I gargles with saltwater for months. Everything seemed better until this procedure. Any ideas?
Asked On : Wed, 20 Feb 2013
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Critical Care Specialist 's  Response
Hi thanks for your question.
Pharybgitis that is sore throat along with mild respiratory tract infection do occur after general anaesthesia,if endo treacheal tube is put into trachea for anaesthetising a patient.That is normal and usually get resolved with in 2 to 3 days.Rarely needs antibiotics.However if you recived TIVA that is total intravenous anaesthesia chances of sore throat along with respiratory tract infection are very less.Holding of mask on your face by Anaesthetics nurse will not give your sore throat.Any way there is nothing to worry .you are already on antibiotics,hopefully it will get resolved soon.
Hope this answers your question.
Answered: Wed, 20 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor